Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 129, NWS Cleveland, OH

July 10, 2013Erie County, Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2013, 1:11 PM EDT for Erie County, Sandusky County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 1:11 PM EDT (17:11 UTC)
Expired
Jul 10, 2013, 2:15 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Erie County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 72 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:00 PM EDTHAIL 18 S Sandusky, OHQUARTER TO HALF DOLLAR SIZE HAIL. ROUTE 4 AND THE TURNPIKE. SOME CAR DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1364 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS51 KCLE 101711
SVRCLE
OHC043-143-101815-
/O.NEW.KCLE.SV.W.0129.130710T1711Z-130710T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
111 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTH CENTRAL OHIO
  EASTERN SANDUSKY COUNTY IN NORTHWEST OHIO

* UNTIL 215 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLYDE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLYDE...
  SANDUSKY...
  BELLEVUE...
  CASTALIA...
  MILAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4147 8278 4146 8275 4147 8270 4149 8270
      4150 8268 4146 8265 4139 8251 4143 8235
      4129 8235 4129 8283 4125 8285 4126 8310
      4137 8315
TIME...MOT...LOC 1710Z 256DEG 17KT 4131 8299

$$

LAPLANTE
1 follow-up statement
880 
WWUS51 KCLE 101735
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT WED JUL 10 2013

OHC043-143-101815-
/O.CON.KCLE.SV.W.0129.000000T0000Z-130710T1815Z/
SANDUSKY OH-ERIE OH-
135 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR ERIE COUNTY IN NORTH CENTRAL OHIO...AND NORTHEASTERN SANDUSKY
COUNTY IN NORTHWEST OHIO...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTHWEST OF CASTALIA...OR 6 MILES EAST OF CLYDE...MOVING
EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CASTALIA...SANDUSKY SOUTH...SANDUSKY...FAIRVIEW LANES...MILAN...HURON
AND BERLIN HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4128 8288 4130 8294 4140 8302 4147 8278
      4146 8275 4147 8270 4149 8270 4150 8268
      4146 8265 4139 8251 4143 8235 4129 8235
      4129 8283
TIME...MOT...LOC 1735Z 256DEG 17KT 4134 8284

$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:01 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 10, 12:01 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 PM EDT WED JUL 10 2013

.SYNOPSIS...
A COLD FRONT ACROSS THE CENTRAL GREAT LAKES AND MIDWEST WILL MOVE
SOUTHEAST ACROSS THE THE EASTERN GREAT LAKES AND OHIO VALLEY THIS
EVENING. HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES
FROM THURSDAY THROUGH SATURDAY BEFORE SHIFTING EAST TO THE MID-
ATLANTIC INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GIVEN RAINFALL TOTALS OVERNIGHT HAVE EXPANDED THE FLASH FLOOD
WATCH TO COVER THE ENTIRE AREA. NEW GUIDANCE SHOWS THAT THE
POTENTIAL FOR SEVERE WEATHER MAY BE EVEN GREATER THAN EARLIER
THOUGHT. SOME DRYING IS EXPECTED AT MID LEVELS WHICH WILL INCREASE
THE POTENTIAL FOR DAMAGING WINDS LATER TODAY. HAVE MADE MINOR
ADJUSTMENTS TO THE FORECAST TO ACCOUNT FOR CURRENT TRENDS. SEVERE
WATCHES APPEAR LIKELY LATER TODAY.

ORIGINAL...IT WILL CONTINUE TO BE A BUSY WEATHER DAY ACROSS THE
AREA. FIRST UP...FLASH FLOOD WATCH. WILL LEAVE AS IS. BY FAR THE
HEAVIEST RAIN OF THE PAST SEVERAL DAYS HAS BEEN ACROSS THE THE
WATCH AREA. WITH ONGOING FLOODING ADDITIONAL RAINFALL WILL
TRANSLATE INTO A BROADER FLOOD THREAT AND POTENTIALLY MORE
DANGEROUS SITUATIONS. AS THE SITUATION BEGINS TO DEVELOP TODAY WE
WILL SEE IF WE NEED TO ADD ANOTHER TIER OF COUNTIES.

HAVE HAD CONTINUED CONVECTION DEVELOP DURING THE OVERNIGHT HOURS
WITH WESTERLY LOW LEVEL JET FEEDING THE ACTIVITY. PRIMARY AREA OF
SHOWERS/TS FROM CLE TO WOOSTER AND RAVENNA WILL SHIFT EAST. A FEW
NEW STORMS POSSIBLE ACROSS THE WEST...BUT A RELATIVE LULL FOR A
SHORT TIME.

PRIMARY SHORTWAVE MOVING ACROSS THE NORTHERN LAKES TODAY AND THE
SURFACE COLD FRONT WILL ADVANCE EAST. THE COLD FRONT IS EXPECTED
TO GET NEAR TOLEDO BY LATE AFTERNOON...JUST IN TIME FOR PEAK
HEATING. AREA IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
WITH THE PRIMARY RISKS BEING DAMAGING WINDS AND HAIL. THIS IS
WARRANTED WITH THE SETUP WE HAVE FOR TODAY. INSTABILITY WILL BE
PLENTY. ADVANCING COLD FRONT. DRYING ALOFT MAKING FOR A GREATER
DOWNBURST POTENTIAL. BETTER SHEAR TODAY. THE STORMS WILL HAVE TO
BE WATCHED CLOSELY THIS AFTERNOON. THERE ARE A NUMBER OF
BREAKS/CLEAR SKIES TO OUR WEST. THIS WILL FILL IN WITH TIME AND
MAY GET SOME SHOWERS/TS DEVELOP UPSTREAM ACROSS LOWER MI/NRN IND
BY MID MORNING.

IT WILL BE THIS COLD FRONT THOUGH THAT WILL MOVE THE SUPER HUMID
AIRMASS OUT AND USHER IN A MORE COMFORTABLE AIRMASS. BUT BEFORE
THAT...ONE LAST MUGGY AND WARM DAY. TEMPS AT 4 AM WERE SITTING IN
THE LOWER AND MID 70S. WILL GO FOR MID/UPPER 80S AGAIN TODAY. NO
CHANGES IN THIS EARLY MORNING FORECAST UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
STORMS WILL BE EXITING IN THE EVENING...HURRAY. WILL START THE
EVENING OFF WITH SHRA/TS ACROSS THE SOUTHEAST AS THE FRONT MAY BE
A LITTLE SLOW GETTING OUT OF COUNTIES...BUT FRONT WILL GET A
BETTER PUSH LATER IN THE EVENING AS A THE NEXT SHORTWAVE
REINFORCING THE TROUGH PUSHES ACROSS THE GREAT LAKES.

FROM WEDNESDAY NIGHT/OVERNIGHT AND INTO THE WEEKEND DRY CONDITIONS
WILL PREVAIL. HIGH PRESSURE WILL BE CENTERED OVER THE GREAT LAKES.
UPPER 70S FOR HIGHS THURSDAY AND FRIDAY...GETTING WARMER BY
SATURDAY AS STRONG UPPER RIDGE SHIFTS INTO THE OHIO VALLEY. LOWS
IN THE 50S WILL BE REFRESHING THURSDAY AND FRIDAY NIGHTS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD. EXPECT
HIGHS NEAR TO ABOVE NORMAL WITH ONLY SMALL PRECIP CHANCES LATE IN
THE PERIOD AS THE REMNANTS OF CHANTAL POSSIBLY REACH INTO THE AREA.
CONFIDENCE OF THIS IS LOW GIVEN THAT ONLY THE ECMWF BRINGS THIS IN
WHILE THE GFS DOES NOT.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS EXTEND FROM KCLE VICINITY EAST TO KYNG WITH THE LINE
MOVING SOUTHEAST. EXPECT THIS TO IMPACT KCAK AND KYNG AREAS NEXT
COUPLE HOURS THEN WE SHOULD GET A COUPLE HOUR BREAK AND THEN
EXPECT CONVECTION TO AGAIN BEGIN TO DEVELOP WITH DAYTIME HEATING.
HRRR SHOWS BY 16-18Z TIME FRAME CONVECTION GETS GOING ACROSS NWRN
OHIO EXTENDING AS FAR EAST AS THE CENTRAL LAKESHORE OR KCLE. IN
GENERAL THIS CONVECTION WILL SPREAD EAST AND SOUTHEAST THROUGH THE
AFTERNOON HOURS DROPPING SOUTHEAST OF THE AREA BY 00Z. COLD FRONT
COULD BRING ANOTHER ROUND EARLY EVENING AS IT DROPS THROUGH THE
AREA BUT FOR NOW HAVE LEFT OFF AS CONDITIONS EXPECTED REMAIN VFR.
DRY AIR INCREASING ALOFT TODAY AND INSTABILITY ALSO INCREASES. MID
DAY CAPE VALUES EXCEED 3000J/KG. COMBINATION ARE INGREDIENTS FOR
STORMS WITH DOWNBURSTS/MICROBURSTS SO ADDED GUSTS TO TEMPO GROUPS
WITH AFTERNOON THUNDER.

.OUTLOOK...NON-VFR FOG/MIST THURSDAY MORN INLAND...THEN VFR.

&&

.MARINE...
UPDATED TO HAVE A SMALL CRAFT ADVISORY ON THE EAST END OF THE LAKE
BECAUSE OF A STRONG SOUTHWEST FLOW. ONCE THE FRONT MOVES THROUGH
THE WINDS AND WAVES WILL DECREASE. AT THIS TIME WATCHING THE
THREAT AFTER FRONTAL PASSAGE...IT SHOULD BE 2 TO 4 FEET BUT THIS
WILL HAVE TO BE MONITORED.

A COLD FRONT WILL MOVE ACROSS THE LAKE TODAY AND FINALLY SWEEP
THE MOIST AND UNSTABLE AIRMASS OUT OF THE AREA. ALONG AND AHEAD OF
THE FRONT HOWEVER EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS FOR TODAY. EXPECT A FEW LINGERING SHOWERS THIS
EVENING BUT AFTER THAT HIGH PRESSURE WILL BUILD ACROSS THE LAKE
OVERNIGHT AND LAST THROUGH SUNDAY BEFORE SHIFTING EAST TO THE
COAST. ONLY ISSUE WOULD BE THE POST COLD FRONT NNW WINDS TONIGHT
AND EARLY THURSDAY. GIVEN THE DIRECTION...WAVES COULD APPROACH 4
FEET ON THE SOUTHERN LAKESHORE. FOR NOW WILL ALLOW FOR A BUILD TO
2 TO 4 FEET AND KEEP SMALL CRAFT HEADLINE OUT. BE ADVISED HOWEVER
IT COULD GET CLOSE IN PLACES. FOLLOWING THAT HOWEVER EXPECT
GENERALLY LIGHT WINDS AND FAIR CONDITIONS FOR THE BALANCE OF THE
FORECAST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ148-
     149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KUBINA/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...TK
AVIATION...TK
MARINE...KIELTYKA/TK
Hazardous weather outlook, Jul 10, 11:56 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EDT WED JUL 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1156 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND
AND HAIL. IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE
FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN
AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL
DAYS. RAINFALL THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES
IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-111600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1156 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING AHEAD OF AND ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS WILL BECOME SEVERE. IN ADDITION TO THE
POSSIBILITY OF DAMAGING WINDS AND HAIL...HEAVY RAINFALL CAN BE
EXPECTED ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 10, 12:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1250 PM EDT WED JUL 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101800-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1250 PM EDT WED JUL 10 2013

STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN WILL BE DEVELOPING
THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP
ACROSS NORTHERN OHIO EARLY THIS AFTERNOON AND AN AREA OF STRONGER
THUNDERSTORMS WAS MOVING INTO NORTHWEST OHIO.

SOME OF THE THUNDERSTORMS MAY HAVE HEAVY RAIN WHICH WILL LEAD TO
FLOODING BECAUSE THE GROUND IS SATURATED. THE MAIN THREAT FROM THE
SEVERE WEATHER WILL BE DAMAGING WINDS THAT COULD BE AS HIGH AS 70
MPH. SOME LARGE HAIL IS ALSO POSSIBLE AND A VERY LOW CHANCE OF A
TORNADO.

PEOPLE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA NEED TO BE
READY FOR SOME SEVERE WEATHER THIS AFTERNOON.

KIELTYKA
Special weather statement, Jul 10, 12:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1252 PM EDT WED JUL 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1252 PM EDT WED JUL 10 2013

STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN WILL BE DEVELOPING
THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP
ACROSS NORTHERN OHIO EARLY THIS AFTERNOON AND AN AREA OF STRONGER
THUNDERSTORMS WAS MOVING INTO NORTHWEST OHIO.

SOME OF THE THUNDERSTORMS MAY HAVE HEAVY RAIN WHICH WILL LEAD TO
FLOODING BECAUSE THE GROUND IS SATURATED. THE MAIN THREAT FROM THE
SEVERE WEATHER WILL BE DAMAGING WINDS THAT COULD BE AS HIGH AS 70
MPH. SOME LARGE HAIL IS ALSO POSSIBLE AND A VERY LOW CHANCE OF A
TORNADO.

PEOPLE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA NEED TO BE
READY FOR SOME SEVERE WEATHER THIS AFTERNOON.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:57 PM EDTRiver Flood WarningCLEHancock52 hr
Jul 9, 11:03 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood3 days
Jul 9, 11:03 PM EDTRiver Flood WarningCLELorain9 hr
Jul 10, 12:16 AM EDTSevere Thunderstorm WarningCLEHuron, Seneca59 min
Jul 10, 12:25 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 12:56 AM EDTAreal Flood WarningCLEWyandot4 hr
Jul 10, 1:11 AM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood49 min
Jul 10, 2:28 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 4:24 AM EDTSpecial Marine WarningCLE111 min
Jul 10, 4:59 AM EDTAreal Flood WarningCLEAshland, Crawford, Knox, Marion, Morrow, Richland and 1 more10 hr
Jul 10, 5:19 AM EDTAreal Flood WarningCLEWayne6 hr
Jul 10, 6:07 AM EDTRiver Flood WarningCLEErie, Huron31 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLELorain61 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLECuyahoga20 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLELake27 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLEStark27 hr
Jul 10, 11:56 AM EDTSmall Craft AdvisoryCLE10 hr
Jul 10, 1:16 PM EDTSpecial Marine WarningCLE119 min
Jul 10, 1:50 PM EDTSevere Thunderstorm WarningCLELucas, Wood70 min
Jul 10, 1:51 PM EDTFlash Flood WarningCLEErie, Sandusky6 hr
Jul 10, 2:02 PM EDTFlash Flood WarningCLECuyahoga6 hr
Jul 10, 2:03 PM EDTSevere Thunderstorm WarningCLEHuron, Seneca72 min
Jul 10, 2:05 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jul 10, 2:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga65 min
Jul 10, 2:12 PM EDTSevere Thunderstorm WarningCLEHancock48 min
Jul 10, 2:14 PM EDTFlash Flood WarningCLEHuron, Seneca6 hr
Jul 10, 2:16 PM EDTTornado WarningCLECuyahoga, Geauga, Portage44 min
Jul 10, 2:19 PM EDTSevere Thunderstorm WarningCLEStark41 min
Jul 10, 2:24 PM EDTFlash Flood WarningCLEStark6 hr
Jul 10, 2:28 PM EDTFlash Flood WarningCLELucas, Wood4 hr
Jul 10, 2:29 PM EDTTornado WarningCLELucas, Ottawa, Sandusky, Wood46 min
Jul 10, 2:37 PM EDTSevere Thunderstorm WarningCLELorain, Medina68 min
Jul 10, 2:40 PM EDTSevere Thunderstorm WarningCLEAshland50 min
Jul 10, 2:51 PM EDTAreal Flood WarningCLEHancock6 hr
Jul 10, 2:52 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Lucas, Ottawa, Sandusky, Seneca and 2 more38 min
Jul 10, 2:54 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull51 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningCLEErie, Huron63 min
Jul 10, 3:00 PM EDTTornado WarningCLEOttawa, Sandusky45 min
Jul 10, 3:06 PM EDTFlash Flood WarningCLEGeauga, Portage, Trumbull6 hr
Jul 10, 3:09 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit81 min
Jul 10, 3:10 PM EDTFlash Flood WarningCLELorain, Medina, Summit6 hr
Jul 10, 3:15 PM EDTSevere Thunderstorm WarningCLEErie, Huron60 min
Jul 10, 3:20 PM EDTTornado WarningCLEErie, Huron40 min
Jul 10, 3:26 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot64 min
Jul 10, 3:29 PM EDTSevere Thunderstorm WarningCLERichland61 min
Jul 10, 3:29 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull46 min
Jul 10, 3:31 PM EDTSpecial Marine WarningCLE119 min
Jul 10, 3:34 PM EDTSpecial Marine WarningCLE116 min
Jul 10, 3:35 PM EDTFlash Flood WarningCLEAshland, Crawford, Knox, Marion, Morrow, Richland and 1 more8 hr
Jul 10, 3:39 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne66 min
Jul 10, 3:39 PM EDTTornado WarningCLELorain51 min
Jul 10, 3:42 PM EDTSevere Thunderstorm WarningCLEMedina93 min
Jul 10, 3:43 PM EDTSevere Thunderstorm WarningCLEMorrow62 min
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull91 min
Jul 10, 3:49 PM EDTTornado WarningCLEAshland, Medina, Wayne41 min
Jul 10, 3:55 PM EDTTornado WarningCLEPortage, Stark65 min
Jul 10, 3:56 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake64 min
Jul 10, 4:04 PM EDTFlash Flood WarningCLEAshtabula8 hr
Jul 10, 4:06 PM EDTSevere Thunderstorm WarningCLEKnox54 min
Jul 10, 4:16 PM EDTSevere Thunderstorm WarningCLEAshtabula74 min
Jul 10, 4:20 PM EDTSevere Thunderstorm WarningCLEHolmes55 min
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningCLEStark48 min
Jul 10, 4:28 PM EDTTornado WarningCLESummit32 min
Jul 10, 4:29 PM EDTFlash Flood WarningCLEHolmes, Wayne8 hr
Jul 10, 4:47 PM EDTTornado WarningCLEStark43 min
Jul 10, 4:48 PM EDTRiver Flood WarningCLETrumbull47 hr
Jul 10, 4:54 PM EDTRiver Flood WarningCLESandusky21 hr
Jul 10, 5:17 PM EDTFlash Flood WarningCLEMahoning7 hr
Jul 10, 5:33 PM EDTSpecial Marine WarningCLE117 min
Jul 10, 6:00 PM EDTAreal Flood WarningCLELucas, Wood12 hr
Jul 10, 6:13 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit11 hr
Jul 10, 7:27 PM EDTSpecial Marine WarningCLE2 hr
Jul 10, 7:31 PM EDTRiver Flood WarningCLEErie, Lorain16 hr
Jul 10, 7:52 PM EDTAreal Flood AdvisoryCLECuyahoga12 hr
Jul 10, 7:56 PM EDTAreal Flood WarningCLEHuron, Seneca18 hr
Jul 10, 7:57 PM EDTSpecial Marine WarningCLE78 min
Jul 10, 7:59 PM EDTAreal Flood AdvisoryCLEStark12 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.